Solution of Abel Integral Equation Using Differential Transform Method


  • Subhabrata Mondal University of Calcutta
  • B. N. Mandal Indian Statistical Institute



Abel Integral Equation, Differential Transform Method, Fractional Differential Transform Method


The application of fractional differential transform method, developed for differential equations of fractional order, are extended to derive exact analytical solutions of fractional order Abel integral equations. The fractional integrations are described in the Riemann-Liouville sense and fractional derivatives are described in the Caputo sense. Abel integral equation occurs in the mathematical modeling of various problems in physics, astrophysics, solid mechanics and applied sciences. An analytic technique for solving Abel integral equation of first kind by the proposed method is introduced here. Also illustrative examples with exact solutions are considered to show the validity and applicability of the proposed method. Abel integral equation, Differential transform method, Fractional differential transform method.


Download data is not yet available.

Author Biographies

Subhabrata Mondal, University of Calcutta

Department of Applied Mathematics, University of Calcutta, 92, A.P.C. Road, Kolkata-700009, India.


B. N. Mandal, Indian Statistical Institute

Physics and Applied Mathematics Unit, Indian Statistical Institute, 203, B.T Road, Kolkata-700108, India



[1] N. Mandal, A. Chakrabarti, B. N. Mandal, Solution of a system of generalized Abel integral equations using fractional calculus, Appl. Math. Lett. 9 No. 3(1996) 1-4.
[2] S.A. Yousefi, Numerical solution of Abel’s integral equation by using Legendre wavelets, Appl. Math. Comp. 175(2006) 574-580.
[3] Y. Liu, L. Tao, Mechanical quadrature methods and their extrapolation for solving first kind Abel integral equations, Jour. Comput. Appl. Math. 201(2007) 300-313.
[4] A. Chakrabarti, Solution of the Generalized Abel Integral Equations, J. Integral Equations Applications 20(2008) 1-11.
[5] S. De, B. N. Mandal, A. Chakrabarti, Water wave scattering by two submerged plane vertical barriers – Abel integral equations approach, J. Engng. Math. 65(2009) 75-87.
[6] R. K. Pandey, B.N. Mandal, Numerical solution of a system of Generalized Abel Integral Equation using Bernstein polynomials, J. Adv. Res. Sci. Comput. 2(2010) 44-53.
[7] S. Dixit, R. K. Pandey, S. Kumar, O.P. Singh, Solution of the Generalized Abel Integral Equation by using Almost Bernstein Operational Matrix, American Jour. Comput. Math. 1(2011) 226-234.
[8] R. K. Pandey, S. Sharma, K. Kumar, Collocation method for Generalized Abel’s Integral Equations, Jour. Comput. Appl. Math. 302(2016) 118-128.
[9] A. Arikoglu, I. Ozkol, Solution of fractional differential equations by using differential transform method, Chaos, Solitons and Fractals 34(2007) 1473-1481.
[10] M. Caputo, Linear models of dissipation whose Q is almost frequency independent, Part II. J Roy Austral Soc 13(1967) 529-539.




How to Cite

Mondal, S., & Mandal, B. N. (2018). Solution of Abel Integral Equation Using Differential Transform Method. JOURNAL OF ADVANCES IN MATHEMATICS, 14(1), 7521–7532.